MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Model Number 8888340629HP
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use at night, the patient saw a micro blood leak on the blue connector on the end of extension tube/lumen and covered it with a transparent plaster.The blue lumen was said to be defective when notched.The catheter was not repaired.Isozid - farblos (colorless) was the cleaning agent typically utilized to clean the adapters.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.There was no blood transfusion required.The patient had no medical intervention/treatment due to the event.It was said that the implant date for the acute catheter was approximately 2 or 3 days before being explanted on (b)(6) 2021 and during the said implantation, flushing was done prior with normal results and nothing unusual was also observed on the device prior to use.It was also said that the insertion site was treated with isozid - farblos (colorless) prior to the said product placement.The catheter was then replaced with the same type of catheter from the same lot number.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use at night, the patient saw a micro blood leak between blue luer adapter (connector) and in the end of the extension tube/lumen and covered it with a transparent plaster (blue lumen had a defective grommet seal).The catheter was not repaired.Isozid - farblos (colorless) was the cleaning agent typically utilized to clean the adapters and to the entire device.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.No other products were being utilized with the device.There was no blood transfusion required.The patient had no medical intervention/treatment due to the event.It was said that the implant date for the acute catheter was approximately 2 or 3 days before being explanted on (b)(6) 2021 and during the said implantation, flushing was done prior with normal results and nothing unusual was also observed on the device prior to use.It was also said that the insertion site was treated with isozid - farblos (colorless) prior to the said product placement.The catheter was then replaced on the same day of the event with the same type of catheter from the same lot number.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted there was a disconnection in the extension tube which led to a leak.Functional testing found the distal end of the cannula was clamped and a water bath test was performed, air bubbles were detected at the connection of the extension tube on the blue port side.Also, a microscope evaluation showed the junction between the bottom of the blue connector and the transparent silica gel epitaxial tube where a damage (cut) observed.It was reported that there was a leak or hole on the extension tube.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when contact is made with a sharp surgical instrument during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: inspect the catheter frequently for nicks, scrapes, cuts, etc.Which could impair performance.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
avi kluger
5920 longbow drive
boulder, CO 80301
3035306582
MDR Report Key12984095
Report Number3009211636-2021-00359
Device Sequence Number5352361
Product Code NIE
UDI-Device Identifier10884521128071
UDI-Public10884521128071
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K102605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2026
Device Model Number8888340629HP
Device Catalogue Number8888340629HP
Device Lot Number2107700127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2021
Supplement Date Received by Manufacturer12/17/2021
01/18/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/07/2022
02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown